Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 57, NWS Honolulu, HI

December 24, 2012

NWS Honolulu, HI issued this small craft advisory at Dec 24, 2012, 3:31 PM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 3:31 PM HST (01:31 UTC)
Expired
Dec 28, 2012, 9:55 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WHHW70 PHFO 250131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST MON DEC 24 2012

...WINDS AND SEAS INCREASING ACROSS THE HAWAIIAN COASTAL WATERS..

.A LARGE NORTHWEST SWELL AND INCREASING TRADE WINDS WILL CAUSE
SMALL CRAFT ADVISORY CONDITIONS ACROSS MOST OF THE AREA.

PHZ110>124-251445-
/O.NEW.PHFO.SC.Y.0057.121225T0131Z-121226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 PM HST MON DEC 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30
  KNOTS. COMBINED SEAS OF 10 TO 14 FT.

* TIMING...LATE TONIGHT THROUGH TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
11 follow-up statements
585 
WHHW70 PHFO 251335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST TUE DEC 25 2012

...WINDS AND SEAS INCREASING ACROSS THE COASTAL WATERS..

.A BUILDING NORTHWEST SWELL WILL PEAK TODAY...THEN RAPIDLY
DIMINISH TONIGHT. STRENGTHENING TRADE WINDS WILL CONTINUE THROUGH
THURSDAY BEFORE STARTING TO WEAKEN. 

PHZ110>124-260245-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
335 AM HST TUE DEC 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30
  KNOTS...BEGINNING THIS MORNING. COMBINED SEAS TO 13 FT. THE
  LARGEST WAVES ARE EXPECTED TODAY.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
043 
WHHW70 PHFO 260138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST TUE DEC 25 2012

.THE NORTHWEST SWELL WILL DIMINISH TONIGHT. BRISK TRADE WINDS
WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI
AND THE BIG ISLAND.

PHZ119>121-123-124-261445-
/O.EXT.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 PM HST TUE DEC 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 6 PM HST
THURSDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS TO 30
  KNOTS. SEAS 7 TO 11 FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-261445-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
338 PM HST TUE DEC 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 


* SEAS...7 TO 13 FT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
511 
WHHW70 PHFO 261330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED DEC 26 2012

.FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER
LOCATIONS AROUND MAUI AND THE BIG ISLAND.

PHZ110>118-122-261430-
/O.CAN.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
330 AM HST WED DEC 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DECREASED BELOW 10 FT. THE ADVISORY IS NO
LONGER NEEDED FOR THESE ZONES.

$$

PHZ119>121-123-124-270230-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS. SEAS
  7 TO 11 FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
508 
WHHW70 PHFO 261932
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
932 AM HST WED DEC 26 2012

.FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER
LOCATIONS AROUND MAUI AND THE BIG ISLAND.

PHZ119>121-123-124-270845-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
932 AM HST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER 
  GUSTS. SEAS 7 TO 11 FEET. 

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
663 
WHHW70 PHFO 270130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED DEC 26 2012

.FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER
LOCATIONS AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF WINDS
AND AN INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS
FOR MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY.

PHZ119>121-123-124-271430-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS.
  ROUGH SEAS 7 TO 11 FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
676 
WHHW70 PHFO 270131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST WED DEC 26 2012

.FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER
LOCATIONS AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF
WINDS AND AN INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS
CONDITIONS FOR MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY.

PHZ119>121-123-124-271445-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 PM HST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS.
  ROUGH SEAS 7 TO 11 FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
200 
WHHW70 PHFO 271326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST THU DEC 27 2012

.FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER LOCATIONS
AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF WINDS AND AN
INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS FOR
MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY. THE SMALL CRAFT
ADVISORY MAY NEED TO BE EXPANDED AS THE NEW NORTHWEST SWELL
ARRIVES TODAY.

PHZ119>121-123-124-280230-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
326 AM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 25 KNOTS...WITH HIGHER
  GUSTS. ROUGH SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
737 
WHHW70 PHFO 271953
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
953 AM HST THU DEC 27 2012

.FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER
LOCATIONS AROUND MAUI AND THE BIG ISLAND. A COMBINATION OF WINDS
AND AN INCOMING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS
FOR MARINERS FOR MOST HAWAIIAN WATERS BEGINNING THIS EVENING INTO
FRIDAY.

PHZ110>118-122-280900-
/O.EXB.PHFO.SC.Y.0057.121228T0400Z-121229T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
953 AM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
FRIDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS 10 TO
  20 KNOTS...WITH GUSTS UP TO 25 KNOTS. ROUGH SEAS 6 TO 12 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-121-123-124-280900-
/O.EXT.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
953 AM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...EAST WINDS 15 TO 25 KNOTS. ROUGH SEAS 7 TO 12
  FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-280400-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-
953 AM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 25 KNOTS...WITH HIGHER 
  GUSTS. ROUGH SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
157 
WHHW70 PHFO 280146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST THU DEC 27 2012

.FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER
A LARGE INCOMING NORTHWEST SWELL WILL PRODUCE HAZARDOUS CONDITIONS FOR
MARINERS FOR ALL HAWAIIAN COASTAL WATERS EXCEPT MAALAEA BAY
BEGINNING THIS EVENING INTO FRIDAY.

PHZ119-280300-
/O.CAN.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/
MAALAEA BAY-
346 PM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED BELOW CRITERIA THEREFORE THE ADVISORY IS
CANCELLED.

$$

PHZ110>118-122-281500-
/O.EXT.PHFO.SC.Y.0057.121228T0146Z-121229T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
346 PM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 


* WINDS AND SEAS...EAST WINDS 10 TO 20 KNOTS...WITH GUSTS UP TO
  25 KNOTS. ROUGH SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-121-123-124-281500-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
346 PM HST THU DEC 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 


* WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS. ROUGH SEAS 7 TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
355 
WHHW70 PHFO 281328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST FRI DEC 28 2012

.THE NORTHWEST SWELL WILL BEGIN TO DIMINISH TODAY. COMBINED SEAS
WILL BRING HAZARDOUS CONDITIONS TO MOST COASTAL WATERS TODAY DUE
TO THE SWELL. ANOTHER...LARGE NORTHWEST SWELL IS EXPECTED TO
ARRIVE SATURDAY NIGHT.

PHZ110>118-120>124-290230-
/O.CON.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
328 AM HST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KNOTS...WITH HIGHER
  GUSTS. ROUGH SEAS 5 TO 12 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
057 
WHHW70 PHFO 281955
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
955 AM HST FRI DEC 28 2012


PHZ110>118-120>124-282100-
/O.CAN.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
955 AM HST FRI DEC 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

BUOY OBSERVATIONS SHOW WAVE HEIGHTS HAVE DROPPED BELOW ADVISORY
CRITERIA. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:30 PM HST, 1 minute earlier.

Area forecast discussion, Dec 24, 3:30 PM HST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST MON DEC 24 2012

.SYNOPSIS...
WINDS ACROSS THE ISLANDS WILL GRADUALLY BECOME MORE EASTERLY AND
STRONGER DURING THE NEXT COUPLE DAYS AS HIGH PRESSURE TO THE
NORTHEAST INTENSIFIES. SHOWER ACTIVITY WILL INCREASE...BUT STILL
FAVORING WINDWARD AND MAUKA AREAS. RAINFALL IN GENERAL SHOULD REMAIN
LIGHT. EXPECT HIGH CLOUDS TO ALSO REMAIN IN PLACE TONIGHT AND
THROUGH CHRISTMAS DAY. CONDITIONS WILL BECOME INCREASINGLY STABLE BY
LATE IN THE WEEK...WITH WINDS POSSIBLY TURNING TO THE SOUTHEAST
AGAIN DURING THE WEEKEND.

&&

.DISCUSSION...
LATEST OBSERVATIONS FROM HALEAKALA SHOW THAT WIND SPEEDS HAVE
DECREASED TO WELL BELOW ADVISORY LEVELS. THEREFORE...THE WIND
ADVISORY FOR THE HALEAKALA SUMMIT HAS BEEN CANCELLED. MODEL DATA
SUGGEST THAT WIND SPEEDS WILL CONTINUE TO FLUCTUATE DURING THE NEXT
COUPLE OF DAYS OVER THE HALEAKALA SUMMIT...BUT EXPECTED TO REMAIN
BELOW THRESHOLD LEVELS.

LATEST MODEL RH/MIMIC/PWAT DATA STILL SUGGEST A GRADUAL INCREASE IN
AVAILABLE LOW LVL MOISTURE ACROSS THE AREA AS THE GENERALLY
PREVAILING WEAK FLOW BECOMES MORE EASTERLY AND STRONGER DURING THE
NEXT TWO OR THREE DAYS. THIS IS DUE TO A SFC RIDGE NE OF THE ISLANDS
INTENSIFYING AND RE/ESTABLISHING ITS DOMINANCE ACROSS THE AREA.
ALSO...THERE IS A SLIGHT CHANCE OF SNOW SHOWERS OVER THE BIG ISLAND
SUMMITS LATER TONIGHT.

MEANWHILE...THE AREA OF CONVECTION W/SW OF THE MAIN HAWAIIAN ISLANDS
CONTINUES TO PRODUCE ABUNDANT MID/UPPER LVL CLOUDS...WITH EXTENDED
PERIODS OF MOSTLY CLOUDY TO CLOUDY SKIES OVER THE AREA THROUGH
TUESDAY. CLOUDS COULD BE THICK ENOUGH TO PRODUCE SOME STRATIFORM
RAIN AT TIMES. EXPECT OVERALL CHANCES FOR RAIN ACROSS THE ISLANDS TO
INCREASE...STILL WITH BEST CHANCES OVER WINDWARD AND MAUKA AREAS
THROUGH THE END OF THE WEEK. RAINFALL ACCUMULATIONS SHOULD REMAIN
LIGHT FOR THE MOST PART WITH AN OCCASIONAL DOWNPOUR POSSIBLE...
MAINLY OVER MOUNTAIN AREAS.

FOR THE WEEKEND...MODEL SOLUTIONS SHOW POTENTIAL FOR A DEEP
MID/UPPER LVL TROUGH TO DEVELOP TO THE WEST OF THE ISLANDS WITH A
SERIES OF FRONTS BEING PUSHED TOWARDS THE ALOHA STATE. THIS
COULD VEER WINDS TO A MORE SE OR EVEN S FLOW AT TIMES...ALONG WITH
INCREASING SHOWER COVERAGE AROUND THE ISLANDS FOR THE BEGINNING OF
NEXT WEEK. MODELS CONSENSUS REMAINS LOW IN TERMS OF HAVING ONE OR
MORE OF THESE FRONTS ACTUALLY REACHING AND MOVING ACROSS THE
ISLANDS EARLY NEXT WEEK.

&&

.MARINE...
A NEW AND RATHER LARGE NORTHWEST WILL FILL IN OVERNIGHT...PEAK ON
TUESDAY...THEN LOWER SLOWLY ON WEDNESDAY. WAVEWATCH III MODEL OUTPUT
INDICATES THAT SURF WOULD REACH HIGH END ADVISORY LEVELS OF AROUND
20 FEET ON CHRISTMAS DAY. A JASON-1 ALTIMETER PASS OVER THE SWELL
AREA YESTERDAY AFTERNOON AS WELL AS ONE EARLIER TODAY INDICATES THAT
THE WAVEWATCH III MODEL OUTPUT MAY HAVE UNDERDONE THE SIZE OF THE
SWELL. THE ALTIMETER DATA SHOWS THAT THE SWELL MY BE ABOUT 2 FEET
HIGHER THAN THE MODEL OUTPUT. IF THIS DATA IS CORRECT THAN SURF
HEIGHTS WOULD REACH LOW END WARNING LEVELS OF AROUND 25 FEET. LONG
PERIOD FORERUNNERS HAVE BEGIN TO ARRIVE AT BUOY 51101 NORTHWEST OF
THE STATE. BASED ON THE ALTIMETER DATA WE HAVE DECIDED TO GO WITH A
HIGH SURF WARNING FOR THIS EVENT FOR NORTH AND WEST FACING SHORES OF
NIIHAU AND KAUAI...NORTH FACING SHORES OF OAHU...MOLOKAI AND
MAUI...WITH A HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND
MOLOKAI...AND FOR NORTH FACING SHORES OF THE BIG ISLAND.

THIS NEW NORTHWEST SWELL WILL ALSO CAUSE SEAS TO REACH 10 FEET OR
HIGHER OVER WATERS EXPOSED TO THIS SWELL. THUS A SMALL CRAFT
ADVISORY WILL BE ISSUED LATER TODAY FOR THESE CONDITIONS. TRADE
WINDS WILL ALSO INCREASE TO SMALL CRAFT ADVISORY LEVELS ON TUESDAY
FOR THE USUAL WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND.

&&

.AVIATION...
DUE TO LAYERED HIGH CLOUDS OVER THE ISLANDS...LIGHT ICING IS
POSSIBLE OVER ALL THE ISLANDS. THE UPPER LEVEL TROUGH FAR WEST OF
THE ISLANDS BRINGING THE HIGH CLOUDS SHOULD MOVE TO THE WEST WITH
HIGH CLOUDS SLOWLY CLEARING THE ISLANDS FROM EAST TO WEST OVER THE
NEXT 24 HOURS. LIGHT WINDS ARE EXPECTED TO CONTINUE INTO
TUESDAY...RESULTING IN SOME LOCAL LAND AND SEA BREEZES. SOME MVFR
CONDITIONS ARE EXPECTED OVER MOSTLY WINDWARD/MOUNTAIN AREAS OF THE
BIG ISLAND...AND OVER THE MOUNTAINS AND INTERIOR OF THE SMALLER
ISLANDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI
WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA.

HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR WAIANAE COAST-
BIG ISLAND NORTH AND EAST.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL HAWAIIAN
WATERS-

&&

SYNOPSIS/DISCUSSION...REYNES
MARINE...BURKE
AVIATION...M. BALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:29 PM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao36 hr
Dec 24, 3:29 PM HSTHigh Surf AdvisoryHFOHonolulu36 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.